Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 27, 2000, 2:55 PM PDT for San Diego County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 2:55 PM PDT (21:55 UTC)
- Expired
- Aug 27, 2000, 4:00 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 272156 SVRSAN CAC073-272300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 255 PM PDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN CALIFORNIA * UNTIL 400 PM PDT * AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EAST OF A LINE FROM PINE VALLEY TO BOULEVARD... COVERING THE AREA EASTWARD TO THE IMPERIAL COUNTY LINE. SOME OF THE AFFECTED CITIES ARE BOULEVARD AND AGUA CALIENTE. HAIL TO 1 INCH AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LQAT...LON 3260 11643 3262 11611 3301 11614 3298 11648 SMALL/MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 PM PDT, 55 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM PDT, 55 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SUN AUG 27 2000
...SYNOPSIS...
MOISTURE IN SOUTHERLY FLOW ALOFT WILL CONTINUE A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS
THROUGH TUESDAY. ONSHORE FLOW AND THE MARINE LAYER WILL BRING NIGHT
AND MORNING COASTAL LOW CLOUDS AND FOG. A LITTLE COOLER WITH DRIER
SOUTHWEST FLOW ALOFT BY THE MIDDLE OF THE WEEK AS UPPER LEVEL LOW
PRESSURE DEVELOPS OFF THE COAST.
...DISCUSSION...
A WEAK EDDY APPEARS TO HAVE DEVELOPED ALONG THE COAST BASED ON THE
COASTAL WIND REPORTS. THE COMBINATION OF THE EDDY AND FAIRLY THICK
HIGH LEVEL CLOUDS KEPT THE LOWER CLOUDS IN PLACE ALONG THE COAST
MUCH LONGER THAN THE PAST SEVERAL DAYS.
ELSEWHERE...THE HIGHER CLOUDS HAVE BEEN THINNING OUT OVER THE
DESERTS ALLOWING MORE SUNSHINE AND MORE HEATING. THIS ALONG WITH
SOME OUTFLOW BOUNDARIES FROM THUNDERSTORMS OVER WESTERN ARIZONA
REACHING THE MOUNTAINS SHOULD KEEP SOME SHOWERS OR THUNDERSTORMS
OVER THE MOUNTAINS LATER THIS AFTERNOON AND TONIGHT. A THUNDERSTORM
WAS ALREADY DEVELOPING OVER THE MOUNTAINS OF NORTHERN BAJA BUT...SO
FAR ONLY MODERATE CU WERE SHOWING UP OVER THE LOCAL AREA MOUNTAINS
AS OF 20Z. WILL UP THE POPS FOR THE LOCAL MOUNTAINS AND DESERTS INTO
THE CHANCE CATEGORY FOR TONIGHT AND MONDAY...40 PERCENT FOR THE
MOUNTAINS AND 30 PERCENT FOR THE DESERTS. EXPECT THE ACTIVITY TO
DECREASE MONDAY NIGHT AND TUESDAY AND WILL PUT THE POPS DOWN INTO
THE 20 PERCENT CATEGORY FOR THE MOUNTAINS AND DESERTS FOR THOSE TWO
PERIODS. THE ETA MODEL APPEARS TO HAVE THE BETTER HANDLE ON THE
MOISTURE AND FEATURE THAN THE AVN MODEL...AVN MODEL WAS TOO DRY THE
PAST COUPLE OF RUNS. WILL LEAN TOWARDS THE ETA SOLUTION FOR THE
AFTERNOON FORECAST PACKAGE.
MEDIUM RANGE MODELS STILL INSIST THE DEVELOPING CUTOFF LOW OFF THE
COAST WILL MOVE INLAND AS A S/WV TROUGH DURING THE LATTER HALF OF
THE WEEK AND WILL GO ALONG WITH THAT. MODELS INDICATE THE FLOW ALOFT
WILL BEGIN TO SWING TO THE SOUTHWEST ON WEDNESDAY FOR DRYING WITH
CONTINUED SOUTHWEST FLOW ALOFT THROUGH THE END OF THE WEEK.
HOWEVER...HAVE TO KEEP IN MIND THAT CUTOFF LOWS CAN HAVE A TENDENCY
TO REMAIN OFF THE COAST LONGER THAN THE MODELS SUGGEST SO THERE IS
POSSIBILITY THE MOIST SOUTHERLY FLOW ALOFT COULD CONTINUE A FEW DAYS
LONGER THAN THE MODELS INDICATE.
SAN 0000
.SAN...MINOR TIDAL OVERFLOW THROUGH TUE...SEE LAXMWSSAN.
HORTONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:05 PM PDT | Flash Flood Warning | SGX | San Diego | 55 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.